CSN Login
Members Online: 12

Fever Blisters on Lips

Ann65's picture
Ann65
Posts: 19
Joined: Jun 2012

Just completed my second Taxol session. I have always be plagued with fever blisters when upset or nervous. I can feel a whole nest of blisters starting to emerge. Is this a side effect or just my own nerves?

Any recommendations to stop these now and in the future ?

missingtexas's picture
missingtexas
Posts: 146
Joined: Jul 2010

UGH...don't know, but I get them...and I don't remember getting them during chemo. Call your doc for some valtrax or other med.

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

I just completed 12 weeks of weekly Taxol. I didn't get any, but I don't think I've ever had one.
Angie

Rague
Posts: 3366
Joined: Aug 2009

Call your Dr or his/her PA/RN. Did you tell them you are prone to 'fever blisters'?

I did 12 weekly Taxol and did not have that issue. BUT remember we are each so unique. It's always better to put a call in than not. Someone (maybe not your Chemo Dr but one at the facility) on call at all times.

Winyan - The Power Wiothin

Susan

MAJW
Posts: 2515
Joined: May 2009

Perhaps it is Thrush ....I had it a while back from brain radiation,,,,miserable...I had small blisters on my lips and in my mouth and my tongue was coated...yuk! ...either way, call your doc...they can help...

Hoping you feel better soon..
Hugs, Nancy

Ann65's picture
Ann65
Posts: 19
Joined: Jun 2012

Thanks, I'll check with Dr. regarding your suggestions. Just do not want the next 7 months of the two chemos and radiation to give me a painful set of lips!

ksf56's picture
ksf56
Posts: 203
Joined: Apr 2012

Sorry to see you're going through this! Welcome to this site - you'll gets lots of help when you need it. I can say I experienced sores in and around my mouth through most of my chemo - the worst was during AC but I had them during Taxol too. Tell and show your oncol. - there's many things they can do to help. None of them are perfect but should help. I had rinses and dabs etc. to use. There's no need to suffer so much.

I hope you get help and relief!

Hugs and prayers!
Karen

CypressCynthia's picture
CypressCynthia
Posts: 4015
Joined: Oct 2009

I was prone to them for years and have learned that I have to use a chapstick with UV protection. It doesn't matter whether I think I am getting exposure or not. If I use the sunscreen, I don't get them. If I don't, I do.

This may or may not work for you, but it is worth a try. Hope this helps, because, for me, it is a simple fix.

GreeneyedGirl's picture
GreeneyedGirl
Posts: 1014
Joined: Sep 2008

and i have recently learned that a supplement called L~Lysine is very helpful in keeping them at bay. I started taking 2 caplets a day one in the am one in the pm, I think they are 500mg. And just this last week started one a day. They support your immune system. A friend had suggested it, she also was plagued by them. I am not in treatment for my cancer so you should check with your doctor about it.
We shall see if they stay away, I always feel the "lump" coming when I am under stressful times.
~Melanie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network